Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 50, NWS La Crosse, WI

June 29, 2005Crawford County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 29, 2005, 11:01 PM CDT for Crawford County, Vernon County, Wisconsin. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2005, 11:01 PM CDT (04:01 UTC)
Expired
Jun 29, 2005, 11:48 PM CDT
In force
47 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Crawford County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 11:22 PM CDTTSTM WND DMGLiberty Pole, WIPOWER LINES DOWN
Jun 29, 11:24 PM CDTTSTM WND DMGReadstown, WITREES DOWN
Jun 29, 11:24 PM CDTTSTM WND DMGViroqua, WI6 INCH TREE LIMBS DOWN IN TOWN
Jun 29, 11:47 PM CDTTSTM WND DMGOntario, WINUMEROUS TREES DOWN NEAR COUNTY ROADS V AND X. ALSO REPORTED BY SHERIFF DEPT.
Jun 29, 11:54 PM CDTTSTM WND DMGHillsboro, WITREES WERE DOWN ALONG NEARBY COUNTY ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 9:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1049 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 300401
SVRARX
WIC023-123-300445-
/O.NEW.KARX.SV.W.0050.050630T0401Z-050630T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT WED JUN 29 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON COUNTY IN SOUTHWEST WISCONSIN
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN

* UNTIL 1145 PM CDT

* AT 1101 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
  THUNDERSTORM PRODUCING LARGE HAIL...AND DAMAGING WINDS 13 MILES
  WEST OF FERRYVILLE...OR ABOUT 7 MILES SOUTHWEST OF LANSING. THE
  SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT STERLING AND RETREAT AROUND 1110 PM CDT...
  FAIRVIEW AND NEWTON AROUND 1115 PM CDT...
  ESOFEA AND LIBERTY POLE AROUND 1120 PM CDT...
  VIOLA AND WESTBY AROUND 1125 PM CDT...
  POTTS CORNERS AND BLOOMINGDALE AROUND 1130 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS AROUND 70 MPH. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY
AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
      4319 9107 4331 9106 4335 9112 4359 9118
      4364 9112 4373 9094 4372 9032 4358 9032

$$

SCHRECK
6 follow-up statements
000 
WWUS53 KARX 300405 RRA
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1105 PM CDT WED JUN 29 2005

WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1105 PM CDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...

AT 1105 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL 6 MILES WEST OF FERRYVILLE...OR ABOUT OVER LANSING. THE SEVERE
STORM WAS MOVING NORTHEAST AT 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...FAIRVIEW AND MOUNT STERLING
AROUND 1110 PM CDT...LIBERTY POLE AND NEWTON AROUND 1115 PM CDT...
ESOFEA AND READSTOWN AROUND 1120 PM CDT...BLOOMINGDALE AND VIOLA
AROUND 1125 PM CDT...POTTS CORNERS AND ROCKTON AROUND 1130 PM CDT...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
      4319 9107 4331 9106 4335 9112 4359 9118
      4364 9112 4373 9094 4372 9032 4358 9032

$$

SCHRECK
000 
WWUS53 KARX 300412
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1112 PM CDT WED JUN 29 2005

WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1112 PM CDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL 3 MILES SOUTH OF RETREAT...OR ABOUT 7 MILES NORTHEAST OF
LANSING. THE SEVERE STORM WAS MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...ESOFEA AND READSTOWN AROUND
1120 PM CDT...VIOLA AND WESTBY AROUND 1125 PM CDT...BLOOMINGDALE AND
JERSEY VALLEY COUNTY PARK AROUND 1130 PM CDT...POTTS CORNERS AND
ROCKTON AROUND 1135 PM CDT...ONTARIO AND VALLEY AROUND 1140 PM CDT...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
      4319 9107 4331 9106 4335 9112 4359 9118
      4364 9112 4373 9094 4372 9032 4358 9032

$$

SCHRECK
000 
WWUS53 KARX 300418
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1118 PM CDT WED JUN 29 2005

WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1118 PM CDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...

WEATHER SPOTTERS REPORTED A WIND GUST OF 65 MPH AT EASTMAN AT 1115 
PM.

AT 1118 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL 3 MILES SOUTHWEST OF ROSS...OR ABOUT 5 MILES SOUTHEAST OF
VIROQUA. THE SEVERE STORM WAS MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...POTTS CORNERS AND COUNTY ROADS
D AND P AROUND 1125 PM CDT...ONTARIO AND ROCKTON AROUND 1130 PM
CDT...BARTONS CORNERS AND MOUNT TABOR AROUND 1135 PM CDT...HILLSBORO
AND TRIPPVILLE AROUND 1140 PM CDT...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
      4319 9107 4331 9106 4335 9112 4359 9118
      4364 9112 4373 9094 4372 9032 4358 9032

$$

SCHRECK
000 
WWUS53 KARX 300426
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1126 PM CDT WED JUN 29 2005

WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1126 PM CDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL 4 MILES EAST OF LIBERTY POLE...OR ABOUT 5 MILES SOUTHEAST OF
VIROQUA. THE SEVERE STORM WAS MOVING NORTHEAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...POTTS CORNERS AND ROCKTON
AROUND 1135 PM CDT...ONTARIO AND VALLEY AROUND 1140 PM CDT...
HILLSBORO AND TRIPPVILLE AROUND 1145 PM CDT...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
      4319 9107 4331 9106 4335 9112 4359 9118
      4364 9112 4373 9094 4372 9032 4358 9032

$$

SCHRECK
000 
WWUS53 KARX 300436
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1136 PM CDT WED JUN 29 2005

WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1136 PM CDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...

WEATHER SPOTTERS REPORTED 6 INCH TREE LIMBS DOWN IN VIROQUA AT 1124 
PM. 

AT 1136 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL OVER ROSS...OR ABOUT 7 MILES EAST OF VIROQUA. THE SEVERE STORM
WAS MOVING NORTHEAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...TRIPPVILLE AND BARTONS CORNERS
AROUND 1145 PM CDT...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
      4319 9107 4331 9106 4335 9112 4359 9118
      4364 9112 4373 9094 4372 9032 4358 9032

$$

SCHRECK
000 
WWUS53 KARX 300448
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1148 PM CDT WED JUN 29 2005

WIC023-300458-
/O.EXP.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-
1148 PM CDT WED JUN 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS EXPIRED...

THE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR CRAWFORD AND VERNON COUNTIES HAS EXPIRED.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
      4319 9107 4331 9106 4335 9112 4359 9118
      4364 9112 4373 9094 4372 9032 4358 9032

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:53 PM CDT, 8 hours 8 minutes earlier.

Area forecast discussion, Jun 29, 2:53 PM CDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
253 PM CDT WED JUN 29 2005

.SHORT TERM...TODAY THROUGH SATURDAY

MAIN FORECAST CONCERN IS SEVERE WEATHER POTENTIAL FOR THIS EVENING
AND INTO TONIGHT.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATES TWO SHORTWAVES
TROUGHS OVER SOUTH DAKOTA AND WESTERN IOWA. LATEST RADAR MOSAIC
INDICATES LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM CENTRAL
MINNESOTA TO EASTERN IOWA. THIS IS RESPONSE TO LAPS 850MB MOISTURE
TRANSPORT VECTORS. LATEST 18Z SURFACE ANALYSIS INDICATES SURFACE LOW
OVER EASTERN DAKOTAS WITH WARM FRONT EXTENDING SOUTHEAST INTO EASTERN
IOWA AND WESTERN ILLINOIS. COLD FRONT EXTENDS SOUTH FROM LOW INTO
CENTRAL KANSAS.

BOTH THE 12Z GFS AND NAM IN GOOD AGREEMENT IN BUILDING UPPER
LEVEL RIDGE INTO FORECAST AREA FRIDAY AND SATURDAY. 12Z GFS HAS A
SLIGHTLY BETTER HANDLE ON CURRENT UPPER LEVEL FEATURES PER LATEST
WATER VAPOR IMAGERY. BOTH NAM AND GFS HAVE A GOOD HANDLE ON CURRENT
SURFACE FEATURES AND MOISTURE LEVELS PER LATEST VISIBLE SATELLITE
IMAGERY. WILL TAKE A BLEND THROUGH FORECAST PERIOD.

SURFACE LOW AND ASSOCIATED FRONTS WILL TRACK EAST ACROSS FORECAST
AREA THIS EVENING AND TONIGHT. GOOD INSTABILITY OUT AHEAD OF SURFACE
FRONTS WITH RUC40 INDICATING SURFACE BASE CAPE OF 3000-3500 J/KG
ACROSS FORECAST AREA BY 03Z. RUC40 INDICATING 0-6KM SHEAR OF 40-45
KNOTS THIS EVENING AND 0-3KM SHEAR OF 30-35 KNOTS ACROSS FORECAST
AREA. FEEL SUPERCELL THUNDERSTORMS WILL DEVELOP ALONG WARM FRONT LATE
THIS AFTERNOON AND EVENING ACROSS FORECAST AREA. RUC40 INDICATES 0-
1KM SHEAR OF 35 KNOTS ACROSS FORECAST AREA BY 03Z AND 0-1KM STORM
RELATIVE HELICITY OF 250-325 M2/S2. THINKING BEST TORNADO THREAT
WILL BE ALONG WARM FRONT AND THROUGH THIS EVENING. COLD FRONT OVER
EASTERN SOUTH DAKOTA WILL TRACK EAST INTO FORECAST AREA BY 06Z.
EXPECT ANOTHER LINE OF SHOWERS AND THUNDERSTORMS TO FORM ALONG COLD
FRONT. LINE WILL BECOME LINEAR ALONG FRONT...WITH MAIN THREAT TO BE
DAMAGING WINDS. NAM INDICATES 3-6KM SHEAR TO BE LESS THAN 5 KNOTS
AND 700-500MB DEWPOINT DEPRESSION OF 16 DEGREES CELSIUS BY 6Z ACROSS
FORECAST AREA. WILL CONTINUE WITH OCCASIONAL SHOWERS AND
THUNDERSTORMS...AND SEVERE WORDING IN GRIDS FOR THIS EVENING AND
TONIGHT.

COLD FRONT TRACKS EAST INTO EASTERN WISCONSIN BY 18Z THURSDAY. UPPER
LEVEL AND SURFACE LOW TRACKS ALONG THE INTERNATIONAL BORDER. THIS
ALLOWS FOR COLD POOL TO BE OVER NORTHERN PARTS OF FORECAST AREA
DURING THE DAY THURSDAY. BOTH 12Z GFS AND NAM INDICATE TQ INDEX OF
15 OR GREATER OVER NORTH CENTRAL WISCONSIN BY 00Z FRIDAY. WILL
CONTINUE WITH PREVIOUS FORECAST OF SMALL CHANCES OF PRECIPITATION
OVER NORTH CENTRAL WISCONSIN. BOTH MODELS DO INDICATE GOOD COLD AIR
ADVECTION BEHIND COLD FRONT...WITH NAM INDICATING 850MB TEMPERATURES
OF AROUND PLUS TWELVE DEGREES ACROSS FORECAST AREA BY 00Z FRIDAY.

SURFACE RIDGE BUILDS INTO THE GREAT LAKES REGION BY 00Z SATURDAY.
COLDER AIR CONTINUES TO FILTER INTO FORECAST AREA THURSDAY NIGHT AND
INTO FRIDAY...WITH NAM INDICATING 850MB TEMPERATURES OF 6 TO 10
DEGREES CELSIUS OVER FORECAST AREA FRIDAY. TRENDED FOR COOLER
TEMPERATURES FRIDAY.

UPPER MIDWEST AND GREAT LAKES REGION UNDER SOUTHERLY FLOW BY 18Z
SATURDAY. BOTH NAM AND GFS INDICATING GOOD 850MB MOISTURE
TRANSPORT VECTORS INTO WESTERN FORECAST AREA BY 18Z SATURDAY. WILL
CONTINUE WITH PREVIOUS FORECAST OF SMALL CHANCES OF PRECIPITATION IN
WESTERN FORECAST AREA.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

MAIN CONCERN THROUGH FORECAST PERIOD IS PRECIPITATION CHANCES. BOTH
THE 00Z GFS AND ECMWF IN AGREEMENT IN DEVELOPING UPPER LEVEL ZONAL
FLOW ACROSS THE CONTINENTAL U.S. THROUGH PERIOD. BIGGEST DIFFERENCES
IN MODELS ARE THE TIMING AND STRENGTH OF SHORTWAVE TROUGHS EMBEDDED
IN ZONAL FLOW. DUE TO THE INCONSISTENCIES IN TIMING AND STRENGTH OF
SHORTWAVE TROUGHS OF MODELS...WILL CONTINUE WITH THE PREVIOUS
FORECAST OF PRECIPITATION CHANCES THROUGH PERIOD. FORECAST
CONFIDENCE IS MODERATE. TEMPERATURES WILL BE MORE SEASONABLE NEXT
WEEK...AS BOTH THE 00Z GFS AND ECMWF INDICATE 850MB TEMPERATURES 15
TO 18 DEGREES CELSIUS ACROSS FORECAST AREA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

DTJ
Hazardous weather outlook, Jun 29, 4:48 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
448 PM CDT WED JUN 29 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-301100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
448 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A WARM FRONT MOVING THROUGH THE AREA LATE THIS AFTERNOON WILL
CONTINUE TO TRIGGER THUNDERSTORMS. ALTHOUGH THE ATMOSPHERE IS QUITE
UNSTABLE...OTHER PARAMETERS ARE LIMITING THE GROWTH OF THESE STORMS
SO THE LIKELIHOOD OF SEVERE WEATHER INTO THE EARLY EVENING IS
RELATIVELY LOW.

A COLD FRONT MOVING IN FROM THE WEST APPEARS TO BE THE MAIN SEVERE
WEATHER TRIGGER LATER THIS EVENING. STORMS WERE DEVELOPING NEAR THIS
FRONT...ALONG THE SOUTH DAKOTA AND MINNESOTA STATE BORDER.
THESE STORMS WILL APPROACH SOUTHEAST MINNESOTA AFTER 7 PM
AND MAY FORM A SQUALL LINE ADVANCING FROM WEST TO EAST. IT WILL
LIKELY MOVE THROUGH SOUTHEAST MINNESOTA BETWEEN 8 PM AND 10 PM...AND
COULD DEVELOP SOUTHWARD INTO NORTHEAST IOWA DURING THIS SAME TIME
FRAME. STORMS WOULD REACH WESTERN WISCONSIN AROUND 10 PM AND MOVE
OUT OF CENTRAL WISCONSIN BY 1 AM. THE MAIN SEVERE WEATHER THREAT
WITH THIS LINE WILL BE DAMAGING WINDS ALTHOUGH ISOLATED TORNADOES
WILL NEED TO BE WATCHED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN BACK TO THE REGION SUNDAY
AND MONDAY AS LOW LEVEL MOISTURE RETURNS ON THE BACK SIDE OF A
SURFACE HIGH...AHEAD OF THE NEXT LOW PRESSURE MOVING INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ACROSS SOUTHEAST MINNESOTA DURING THE
MID EVENING TIME FRAME...AND MAY ALSO BE NEEDED IN NORTHEAST IOWA IF
STORMS DEVELOP SOUTHWARD. SPOTTER ACTIVATION IN WISCONSIN WOULD BE
DURING THE LATE EVENING. A WATCH IS LIKELY EARLY THIS EVENING SO BE
ALERT TO ACTIVATE WHEN THAT HAPPENS.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL WAS HELD EARLIER TODAY. NO ADDITIONAL CALLS ARE
SCHEDULED AT THIS TIME.

SHEA

In the hours before

Special weather statement, Jun 29, 8:03 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
803 PM CDT WED JUN 29 2005

MNZ079-086>088-094>096-WIZ032-033-041-300800-
BUFFALO-DODGE-FILLMORE-HOUSTON-LA CROSSE-MOWER-OLMSTED-TREMPEALEAU-
WABASHA-WINONA

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 557 IN
EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS

IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST MINNESOTA

DODGE                 FILLMORE              HOUSTON
MOWER                 OLMSTED               WABASHA
WINONA

IN WISCONSIN THIS WATCH INCLUDES 3 COUNTIES

IN WEST CENTRAL WISCONSIN

BUFFALO               LA CROSSE             TREMPEALEAU

THIS INCLUDES THE CITIES OF...AUSTIN...CALEDONIA...DODGE CENTER...
INDEPENDENCE...LA CROSSE...ONALASKA...ROCHESTER...RUSHFORD...
WABASHA AND WINONA.

SHEA
Special weather statement, Jun 29, 9:15 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT WED JUN 29 2005

IAZ008>011-018-019-029-030-WIZ053>055-061-300800-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-MITCH
ELL-RICHLAND-VERNON-WINNESHIEK

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
558 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 8 COUNTIES

IN NORTH CENTRAL IOWA

FLOYD                 MITCHELL

IN NORTHEAST IOWA

ALLAMAKEE             CHICKASAW             CLAYTON
FAYETTE               HOWARD                WINNESHIEK

IN WISCONSIN THIS WATCH INCLUDES 4 COUNTIES

IN SOUTHWEST WISCONSIN

CRAWFORD              GRANT                 RICHLAND
VERNON

THIS INCLUDES THE CITIES OF...CHARLES CITY...CRESCO...DECORAH...
ELKADER...NEW HAMPTON...OELWEIN...OSAGE...PLATTEVILLE...
PRAIRIE DU CHIEN...RICHLAND CENTER...VIROQUA AND WAUKON.

MNZ079-086>088-094>096-WIZ032-033-041-300800-
BUFFALO-DODGE-FILLMORE-HOUSTON-LA CROSSE-MOWER-OLMSTED-TREMPEALEAU-
WABASHA-WINONA

TORNADO WATCH NUMBER 557 REMAINS VALID UNTIL 3 AM CDT FOR THE
FOLLOWING AREAS

IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST MINNESOTA

DODGE                 FILLMORE              HOUSTON
MOWER                 OLMSTED               WABASHA
WINONA

IN WISCONSIN THIS WATCH INCLUDES 3 COUNTIES

IN WEST CENTRAL WISCONSIN

BUFFALO               LA CROSSE             TREMPEALEAU

THIS INCLUDES THE CITIES OF...AUSTIN...CALEDONIA...DODGE CENTER...
INDEPENDENCE...LA CROSSE...ONALASKA...ROCHESTER...RUSHFORD...
WABASHA AND WINONA.

SHEA
Local storm report, Jun 29, 10:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     7 NW WESTGATE           42.84N 92.09W
06/29/2005  61 MPH           FAYETTE            IA   AMATEUR RADIO

            MEASURED WITH HOME WEATHER STATION JUST EAST OF SUMNER.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:10 PM CDTSevere Thunderstorm WarningARXGrant60 min
Jun 29, 11:20 PM CDTSevere Thunderstorm WarningARXBuffalo40 min
Jun 29, 11:24 PM CDTSevere Thunderstorm WarningARXLa Crosse51 min
Jun 29, 11:30 PM CDTSevere Thunderstorm WarningARXRichland45 min
Jun 29, 11:34 PM CDTSevere Thunderstorm WarningARXMonroe56 min
Jun 29, 11:45 PM CDTSevere Thunderstorm WarningARXVernon23 min
Jun 29, 11:55 PM CDTSevere Thunderstorm WarningARXAdams, Juneau63 min
Jun 30, 12:24 AM CDTSevere Thunderstorm WarningARXGrant51 min
Jun 30, 12:26 AM CDTSevere Thunderstorm WarningARXClark, Taylor66 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.